MAUDE Adverse Event Report: STERILMED, INC. SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Model Number R10439236
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with two soundstar eco 8f diagnostic ultrasound catheter¿s and suffered a cardiac perforation and cardiac tamponade which required surgical intervention and prolonged hospitalization.The reprocessed catheter (soundstar eco 8f diagnostic ultrasound catheter) was not showing up on the s70 ultrasound machine but was showing up on the carto 3 system.They replaced the swift link cable but that did not resolve the issue.The catheter was replaced and that did not resolve the issue.During the procedure, a pericardial effusion was noticed.The caller reported there were no visible signs on the patient.The pericardial effusion was confirmed by eco.The caller reported that the medical intervention provided was a pericardiocentesis and it was unknown how much fluid was removed.The patient was reported to be in stable condition.Additional information was received.The ablation catheter was never used.The physician was performing a transseptal puncture and noted a possible flicker and possible screen freeze on the ice imaging.The physician performed the transseptal puncture with a needle.Sales rep reports he is 99% sure it was heartspan needle through st.Jude sl sheath.The aorta was punctured and led to the effusion.Drainage was performed but the patient required surgical intervention followed by prolonged hospitalization.Patient outcome currently is stable but still hospitalized.The sales rep did a thorough review of the event with an ultrasound rep and determined that the reprocessed soundstar catheters are suspected to be "bad" and related to the "flicker" or "possible image freeze" as it is difficult to tell during live imaging.The representative confirms the smarttouch surround flow catheter was present but was in packaging on the table.The adverse event was assessed as mdr reportable under both the reprocessed catheter¿s (soundstar eco 8f diagnostic ultrasound catheter).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Sterilmed manufacturer's reference number pc-001302448 has two complaints that are related to the same incident.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation was completed on 03-apr-2023.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed and no internal actions related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16548093
Report Number2134070-2023-00008
Device Sequence Number20399364
Product Code OWQ
UDI-Device Identifier10888551045094
UDI-Public10888551045094
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model NumberR10439236
Device Catalogue NumberR10439236
Device Lot Number2180315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BWI SMARTTOUCH SURROUND FLOW CATHETER; CARTO 3 SYSTEM; IMAGING CATHETER; NON STERILMED-HEARTSPAN NEEDLE; NON STERILMED-S70 ULTRASOUND MACHINE; NON STERILMED-ST.JUDE SL SHEATH; SOUNDSTAR ECO CABLE ASSY 10 FT; UNKNOWN BRAND CABLE
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown